... happen if I get off of it now? I'm on .10 mgs 4 times a day. I'm worried about long term effects and will it cause nerve twitching if I wean myself off it?
Well, after all this time you will need a Dr to help you over a solid 6-8+ month gradual reduction plan, trying this yourself after that long is extremely difficult and again, a Dr can help treat the symptoms as you progress through the reduction period. It also helps to get on board with a recovery group, just for the support and to help with the behavior modifications that also accompany success in such a tasks. Also, getting involved in helping others will help you more as you take this on.
You need to get a doctor to help you with a slow taper plan. It took me 1.5 yrs to taper off xanax, but we're all different and it may happen sooner for you. There has been studies claiming if you use benzo's over 3 months there is a risk of dementia. Taking the drug for three to six months raised the risk of developing Alzheimer’s by 32%, and taking it for more than six months boosted the risk by 84%.The type of drug taken also mattered. People who were on a long-acting benzodiazepine like diazepam (Valium) and flurazepam (Dalmane) were at greater risk than those on a short-acting one like triazolam (Halcion), lorazepam (Ativan), alprazolam (Xanax), and temazepam (Restoril). However, the short acting ones also caused it, just took awhile longer.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2009 • 4 answers
Posted 26 Apr 2010 • 2 answers
Posted 5 May 2010 • 2 answers
Posted 1 Aug 2016 • 0 answers
Posted 5 Sep 2016 • 3 answers